MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802745
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw head came off post-operatively.Per the correspondence with rep, the patient underwent revision surgery on (b)(6) 2018 to replace hardware of bigger size.This will be reported as a serious injury due to medical intervention.The rod was also replaced in revision surgery, however, no issue was reported for the rod.
 
Additional Manufacturer Narrative
Method: x-ray image review, visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment results: the reported event of was confirmed via x-ray images and visual inspection of the returned device.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Inspection of the returned device confirmed deformation on the tulip head locking ring and on the head of the screw shank.Deformation of tulip head locking ring indicates that the screw shaft was pressing against deformed side of the tulip head likely due to over angulation on screw.Deformation on the screw shank and x-ray images also indicate over-angulation on the screw.Conclusion: the likely root cause of the reported event is the over-angulation of the screw.Other plausible cause could be poor bone quality of the patient.
 
Event or Problem Description
It was reported that the screw head came off post-operatively.Per the correspondence with rep, the patient underwent revision surgery on (b)(6) 2018 to replace hardware of bigger size.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8203241
Report Number0009617544-2018-00306
Device Sequence Number1670940
Product Code NKB
UDI-Device Identifier07613327002010
UDI-Public07613327002010
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802745
Device Lot Number189368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;